Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 35, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 5, 2016, 3:51 AM EDT. It took effect at Apr 5, 2016, 8:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 3:51 AM EDT (07:51 UTC)
- In effect from
- Apr 5, 2016, 8:00 PM EDT
- Expired
- Apr 6, 2016, 1:45 PM EDT
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
083 WHUS73 KAPX 050751 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 351 AM EDT TUE APR 5 2016 LMZ323-341-342-344>346-051600- /O.NEW.KAPX.SC.Y.0035.160406T0000Z-160406T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 351 AM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-051600- /O.NEW.KAPX.SC.Y.0035.160406T0300Z-160406T2100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 351 AM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
5 follow-up statements
507 WHUS73 KAPX 051958 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 358 PM EDT TUE APR 5 2016 LMZ323-341-342-344>346-060400- /O.CON.KAPX.SC.Y.0035.160406T0000Z-160406T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 358 PM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-060400- /O.CON.KAPX.SC.Y.0035.160406T0300Z-160406T2100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 358 PM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
126 WHUS73 KAPX 060237 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1037 PM EDT TUE APR 5 2016 LSZ321-061045- /O.EXA.KAPX.SC.Y.0035.160406T0300Z-160406T2100Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1037 PM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-061045- /O.CON.KAPX.SC.Y.0035.000000T0000Z-160406T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1037 PM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-061045- /O.CON.KAPX.SC.Y.0035.160406T0300Z-160406T2100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1037 PM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
336 WHUS73 KAPX 060756 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 356 AM EDT WED APR 6 2016 LMZ323-341-342-344>346-061500- /O.CON.KAPX.SC.Y.0035.000000T0000Z-160406T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 356 AM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-LSZ321-061600- /O.CON.KAPX.SC.Y.0035.000000T0000Z-160406T2100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 356 AM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
180 WHUS73 KAPX 061335 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 935 AM EDT WED APR 6 2016 LMZ323-341-342-344>346-061500- /O.CON.KAPX.SC.Y.0035.000000T0000Z-160406T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 935 AM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-LSZ321-062100- /O.CON.KAPX.SC.Y.0035.000000T0000Z-160406T2100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 935 AM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
302 WHUS73 KAPX 061745 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 145 PM EDT WED APR 6 2016 LHZ346>349-LSZ321-061845- /O.CAN.KAPX.SC.Y.0035.000000T0000Z-160406T2100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 145 PM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 5, 3:50 AM EDT, 1 minute earlier.
Area forecast discussion, Apr 5, 3:50 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
350 AM EDT TUE APR 5 2016
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 346 AM EDT TUE APR 5 2016
...MORE SNOW ON THE WAY...
HIGH IMPACT WEATHER POTENTIAL: DEVELOPMENT OF ACCUMULATING SNOW LATE
TONIGHT. HEADLINE CONSIDERATION WITH ADDITIONAL SNOW EXPECTED ON
WEDNESDAY.
PATTERN SYNOPSIS/EXPECTED EVOLUTION: ALL IS QUIET (FOR NOW)...WITH
EXPANSIVE HIGH PRESSURE DROPPING THROUGH THE NORTHERN LAKES. CLEAR
SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO PLUMMET. READINGS
SHOULD CONTINUE TO FALL..WITH MANY INTERIOR AREAS MAKING A RUN INTO
THE SINGLE DIGITS BY SUNRISE...AND EVEN A FEW SPOTS DROPPING BELOW
ZERO (LOOKING AT YOU GRAYLING). THESE ARE NOT TOO FAR FROM RECORD
VALUES FOR THE DATE. WHILE ALL IS CALM NOW...CHANGES ARE
A'FOOT...WITH NEXT SYSTEM OF INTEREST WELL DISPLAYED ON NOAM WATER
VAPOR IMAGERY AS COMPACT AND STRONG SHORTWAVE ROTATING ACROSS THE
INTERMOUNTAIN WEST. THIS SYSTEM WILL TAP INTO GULF MOISTURE AS IT
CUTS ACROSS THE NORTHERN PLAINS...AND WHEN COMBINED WITH STUBBORN-TO-
YIELD OVERHEAD COLD AIRMASS...IS SETTING THE STAGE FOR ANOTHER
IMPACTFUL ACCUMULATING SNOW EVENT BEGINNING LATER TONIGHT AND
CONTINUING THROUGH WEDNESDAY. OH...THE JOY.
PRIMARY FORECAST CONCERNS/CHALLENGES: TIMING OF INCOMING SNOW
TONIGHT. HEADLINE CONCERNS WITH MORE ACCUMULATING SNOW EXPECTED ON
WEDNESDAY.
DETAILS: QUIET WEATHER CONTINUES TODAY AS HIGH PRESSURE SLOWLY MAKES
ITS WAY INTO THE EASTERN LAKES BY EVENING. WHILE ADVECTION PROCESSES
ARE LIMITED UNTIL LATER IN THE DAY...PLENTY OF MORNING SUN WILL DO A
NUMBER ON VERY COLD EARLY MORNING READINGS...ALLOWING HIGHS TO
EXCEED FREEZING FOR MOST. TOP-DOWN SATURATION COMMENCES DURING THE
AFTERNOON AS WAA PROCESSES BEGIN TO INCREASE...WITH SKIES LARGELY
BECOMING MOSTLY CLOUDY WITH MID AND HIGH CLOUDS BY LATE IN THE
AFTERNOON.
"FUN" RAMPS UP TONIGHT! ROBUST RER UPPER JET DYNAMICS AND
APPROACH OF UPSTREAM WAVE REALLY DO A NUMBER ON THE DOWN LOW
ENVIRONMENT...DRIVING THE DEVELOPMENT OF A 70+ KNOT H8 JET INTO
THE SOUTHWEST LAKES OVERNIGHT. GULF MOISTURE IS PROPELLED NORTH IN
THE PROCESS...WITH PWAT VALUES EXCEEDING A HALF INCH BY MORNING.
AS ONE WOULD GUESS...ISENTROPIC UPGLIDE WILL BE
IMPRESSIVE...DRIVING AN EXPANDING AREA OF PRECIPITATION EAST INTO
NORTHERN MICHIGAN DURING THE EVENING...SPREADING ACROSS ALL AREAS
THROUGH THE OVERNIGHT. THERMAL PROFILES SUPPORT AN ALL SNOW
ENVIRONMENT...ALTHOUGH WILL NEED TO WATCH AREAS DOWN NEAR MANISTEE
TOWARD MORNING FOR THE INTRUSION OF AN OFF THE DECK WARM NOSE THAT
MAY MAKE PRECIP A BIT MIXY. A DEEP LAYER WARMER THAN -10C AND A
VERY ELEVATED DGZ WILL TIP THE SCALES TO A SOMEWHAT LOWER END SNOW
TO LIQUID RATIO...RANGING FROM 7 TO 1 FAR SOUTHWEST...TO NEAR 12
TO 1 FOR EASTERN UPPER. GIVEN FORCING AND MOISTURE
TRANSPORT...HARD TO ARGUE WITH A CONSENSUS BLEND QPF RANGING FROM
NEAR 2 TENTHS OF AN INCH FAR NORTH TO AROUND A HALF INCH ALONG THE
M-55 CORRIDOR. THROWING THE ABOVE INTO THE BLENDER YIELDS ON THE
ORDER OF 2 TO 4 INCHES...WITH THE HIGHEST AMOUNTS CENTERED ACROSS
NORTHERN LOWER MICHIGAN.
AS FOR HEADLINES: ADVISORIES HAVE BEEN ISSUED. PLEASE SEE LONG
TERM SECTION BELOW FOR ADDITIONAL DETAILS.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 346 AM EDT TUE APR 5 2016
...DELAYED SPRING PATTERN CONTINUES WITH MORE SNOW ON THE WAY...
HIGH IMPACT WEATHER POTENTIAL: WET/HEAVY SNOWFALL WEDNESDAY/
WEDNESDAY NIGHT (BEST ACCUMULATION POTENTIAL WEDNESDAY).
PATTERN SYNOPSIS/FORECAST: FULL-LATITUDE LONG WAVE TROUGH
ENCOMPASSES EASTERN NORTH AMERICA THIS MORNING...LOWER AMPLITUDE
MEAN RIDGING OVER THE WEST WITH A SHORT WAVE TROUGH MOVING THROUGH
THE MEAN RIDGE POSITION AND ACROSS THE ROCKY MOUNTAINS. THIS SHORT
WAVE TROUGH WILL EMERGE OUT ON THE PLAINS LATER TODAY...THEN DIG
SOUTHEAST INTO THE MIDDLE/LOWER MISSISSIPPI VALLEY WEDNESDAY. THIS
MAINTAINS THE LONG WAVE TROUGH POSITION AND KEEPS THE COOLER THAN
NORMAL PATTERN IN PLACE ACROSS THE GREAT LAKES THROUGH THE REST OF
THE WEEK. SOME POTENTIAL FOR MODERATING TEMPERATURES FOR THE START
OF NEXT WEEK.
LEE TROUGHING AHEAD OF THE SHORT WAVE TROUGH CROSSING THE ROCKIES
EXPECTED TO CONSOLIDATE INTO A SURFACE LOW OVER THE UPPER
MISSISSIPPI VALLEY WEDNESDAY MORNING. SOME DIFFERENCES IN GUIDANCE
EVOLUTION OF THIS FEATURE...MOST SEEM TO REVOLVE AROUND INTERACTION
BETWEEN PRIMARY SURFACE REFLECTION WITH MAIN SHORT WAVE TROUGH...AND
A SECONDARY FRONTAL WAVE THAT FORMS OVER KANSAS/OKLAHOMA LATER
TODAY. SYSTEM MOST LIKELY TO TRACK ACROSS SOUTHERN WISCONSIN AND
ACROSS CENTRAL LOWER MICHIGAN DURING THE DAY WEDNESDAY...ENDING UP
IN THE VICINITY OF SOUTHERN LAKE HURON BY WEDNESDAY NIGHT. AS THIS
SYSTEM PULLS AWAY THURSDAY...A COUPLE MORE SHORT WAVE TROUGHS WILL
DROP INTO THE MEAN LONG WAVE TROUGH THROUGH SATURDAY WHICH WILL
SERVE AS A REINFORCING SHOT OF COLD AIR FOR MICHIGAN ESPECIALLY
HEADING INTO SATURDAY.
PRIMARY FORECAST CONCERNS: ANOTHER ROUND OF WINTRY PRECIPITATION FOR
THE MIDWEEK PERIOD WITH THE ABOVE MENTIONED SURFACE LOW PASSAGE...
THOUGH THERE WILL BE SYSTEM-TRACK DEPENDING PRECIPITATION TYPE
CONCERNS ACROSS NORTHERN LOWER MICHIGAN. BUT POTENTIAL SNOW AMOUNTS
AN OBVIOUS CONCERN...AND PROBABLY ANOTHER WET/HEAVY/GREASY TYPE
SNOWFALL. GETTING COLDER BEYOND THAT FOR THE WEEKEND.
WEDNESDAY...LOOKS LIKE PRECIPITATION WILL BE ONGOING AT DAYBREAK
WEDNESDAY WITH DECENT LOW/MID LEVEL WARM ADVECTION/ISENTROPIC ASCENT
ACTING IN CONCERT WITH RIGHT ENTRANCE REGION JET FORCING ASSOCIATED
WITH A 120KT JET STREAK OVER NORTHEAST ONTARIO/QUEBEC. AT THIS
POINT PRECIP TYPE QUESTIONS WILL PROBABLY ALREADY BE LOOMING...AND
WILL DEPEND ON TRACK OF LOW LEVEL CIRCULATION WHICH WILL DETERMINE
HOW MUCH WARM AIR CAN NUDGE UP INTO NORTHERN LOWER MICHIGAN. AT
LEAST UP TO THE M-55 CORRIDOR MAY SEE PRECIP CHANGE OVER TO RAIN BY
MIDDAY...AND IF SURFACE LOW DOES END UP TRACKING TOWARD SAGINAW BAY
THEN CAN SEE LOW LEVEL THERMAL RIDGE PIVOTING UP TOWARD OSCODA/
HARRISVILLE DURING THE AFTERNOON WHICH WOULD LEAD TO A HIGHER
PROBABILITY OF PRECIP FALLING AS MOSTLY RAIN FOR GLADWIN/ARENAC
COUNTIES. PRECIPITATION MAY LET UP FOR A TIME ACROSS NORTHERN LOWER
LATER WEDNESDAY AFTERNOON/EARLY EVENING...WITH SOME DEFORMATION/
WRAP AROUND PRECIPITATION LATER WEDNESDAY NIGHT AS SYSTEM PULLS AWAY
FROM THE UPPER LAKES. AS FOR POTENTIAL SNOW AMOUNTS...CURRENT
FORECAST MASS FIELDS SUGGEST THE BEST QPF POTENTIAL WILL BE ACROSS
SOUTHERN LOWER MICHIGAN GIVEN JUXTAPOSITION OF STRONG FORCING AND
LOW LEVEL MOIST INFLOW. NORTHERN EDGE OF BETTER PRECIPITATION
POTENTIAL WILL CLIP SOUTHEAST PORTION OF THE FORECAST AREA...THOUGH
AN AREA WHERE PRECIPITATION MORE LIKELY TO BE MIXED OR MORE LIQUID.
SNOW/LIQUID RATIOS WILL LIKELY BE ON THE LOWER/WETTER SIDE GIVEN
RATHER DEEP CLOUD LAYER AT TEMPERATURES BETWEEN 0C AND -10C
(SUPPORTIVE OF MORE RIMING/"GRAUPELY" SNOWFLAKES). SNOW RATIOS MAY
BE BETTER ACROSS EASTERN UPPER WHICH MAY END UP LEADING TO SIMILAR
SNOWFALL AMOUNTS FARTHER NORTH DESPITE A LOWER QPF. SO FOR ALL
THAT...HAVE 1-2 INCH AMOUNTS WEST OF US-131 IN NORTHWEST LOWER...
WITH 2-4 INCHES EAST OF US-131 AND ACROSS EASTERN UPPER (CLOSER TO 5
INCHES FOR NORTHEAST LOWER SHORELINE COUNTIES). EXPECT SNOWFALL
WEDNESDAY NIGHT TO BE GENERALLY AN INCH OR LESS AS STRONGER FORCING
SHIFTS EAST. MAIN FOCUS FOR SNOW TOTALS WILL BE IN THE TONIGHT-
WEDNESDAY TIME FRAME...WHERE CURRENT 24H SNOWFALL TOTALS RANGE FROM
4-8 INCHES ACROSS THE FORECAST AREA. SO CURRENT PLAN IS TO ISSUE A
WINTER WEATHER ADVISORY FOR TONIGHT INTO WEDNESDAY...ENDING AT 18Z
FOR BENZIE/GRAND TRAVERSE AND M-55/SOUTH COUNTIES GIVEN POTENTIAL
FOR PRECIPITATION CHANGING TO RAIN THERE...AND ENDING 00Z ELSEWHERE.
THURSDAY...DEPENDING ON HOW QUICKLY THIS SYSTEM SHIFTS EAST...THERE
IS A SMALL PROBABILITY THAT SOME LIGHT SNOW MAY LINGER OVER AT LEAST
NORTHEAST LOWER MICHIGAN THURSDAY MORNING. MEANWHILE...A WEAK
CLIPPER WAVE WILL DROP SOUTHEAST INTO THE LONG WAVE TROUGH JUST WEST
OF LOWER MICHIGAN THURSDAY AFTERNOON/EVENING...ALONG WITH SOME LIGHT
SNOW ACROSS WISCONSIN. AS BOUNDARY LAYER CONTINUES TO COOL CAN'T
RULE OUT SOME LAKE FLURRIES OFF LAKES MICHIGAN/HURON THURSDAY NIGHT.
EXTENDED FORECAST (FRIDAY THROUGH MONDAY)...WILL BE GETTING COLD
ENOUGH TO ACTIVATE LAKE CONVECTION TO START THE EXTENDED PERIOD
FRIDAY...ALONG WITH HIGH TEMPERATURES MOSTLY IN THE 20S-LOWER 30S
WHICH WILL BE A SOLID 15-20 DEGREES BELOW EARLY APRIL NORMALS.
SATURDAY LOOKS TO BE THE COLDEST DAY OF THE WEEKEND WITH
TEMPERATURES LIKELY STRUGGLING TO CLIMB ABOVE 30 DEGREES MOST AREAS.
WARMER AIR THEN BEGINS TO RETURN SUNDAY...WHICH WILL INCREASE THE
CHANCE FOR PRECIPITATION LATER SUNDAY INTO MONDAY (WITH SOME PRECIP
TYPE CONCERNS INCLUDING THE POSSIBILITY OF SOME FREEZING RAIN SUNDAY
NIGHT).
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1132 PM EDT MON APR 4 2016
HIGH PRESSURE DROPS RIGHT IN OVER NRN MICHIGAN OVERNIGHT BEFORE
EXITING EAST TUESDAY...WHILE A STRENGTHENING STORM SYSTEM WORKS
TOWARD THE UPPER MISSISSIPPI VALLEY.
REMNANT STRATO CU ROAMING AROUND AT 4-5KFT IS LIKELY GOING TO
DISSIPATE AND/OR MOVE OFFSHORE BY LATE TONIGHT...RESULTING IN
MAINLY CLEAR SKIES. HIGH LEVEL CIRRUS STARTS TO MOVE IN LATE
TUESDAY WITH A LIKELY OVERCAST SKY TUESDAY EVENING.
WET SNOWS WILL START TO FALL VERY LATE IN THE EVENING IN NW
LOWER...THEN SPREAD INTO APN AFTER MIDNIGHT...WITH CIGS AND VSBYS
CRASHING INTO MVFR/IFR.
NW WINDS WILL WEAKEN THROUGH THE NIGHT...THEN SWITCH OUT OF THE
SOUTH UNDER 10 KTS TOMORROW.
&&
.MARINE...
ISSUED AT 346 AM EDT TUE APR 5 2016
CALM WINDS THIS MORNING GIVE WAY TO INCREASING SOUTHEAST
WINDS THIS AFTERNOON...AND ESPECIALLY THROUGH THE OVERNIGHT INTO
WEDNESDAY MORNING...AS LOW PRESSURE MOVES ACROSS THE REGION. SCA/S
WILL BE NECESSARY FOR ALL LAKE HURON AND LAKE MICHIGAN NEARSHORE
WATERS TONIGHT INTO WEDNESDAY. AFTER A BRIEF BREAK IN THE WINDS
WEDNESDAY AFTERNOON...GUSTY NORTH WINDS DEVELOP WEDNESDAY NIGHT INTO
THURSDAY. ADDITIONAL HEADLINES MAY BE NEEDED FOR THIS PERIOD.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 2 PM EDT
WEDNESDAY FOR MIZ025-026-031>036-041-042.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 8 PM EDT
WEDNESDAY FOR MIZ008-015>024-027>030.
LH...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 5 PM EDT
WEDNESDAY FOR LHZ346>349.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 11 AM EDT
WEDNESDAY FOR LMZ323-341-342-344>346.
LS...NONE.
&&
SHORT TERM...MSB
LONG TERM...JPB
AVIATION...DICKSON
MARINE...MSBHazardous weather outlook, Apr 5, 3:46 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 346 AM EDT TUE APR 5 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-061200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 346 AM EDT TUE APR 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. MORE ACCUMULATING SNOW WILL DEVELOP ACROSS NORTHERN MICHIGAN TONIGHT. THIS WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PLEASE SEE ONGOING ADVISORY FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ACCUMULATING SNOW WILL CONTINUE ACROSS NORTHERN MICHIGAN WEDNESDAY. THIS WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PLEASE SEE ONGOING ADVISORY FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:41 AM EDT | Winter Weather Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 48 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.